Low-Carbs/No Carbs and Muscle Cramps

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sydnee10
Veteran Member


Date Joined Jun 2003
Total Posts : 561
   Posted 5/23/2009 12:23 AM (GMT -7)   
Have those of you who've followed a Low-Carb/No-Carb Diet at any time experienced Leg/Muscle/Bodily Cramps?Lately I've had Cramps.I read no Carbs or lower Carbs can cause a Diuretic effect depleting Potassium levels.Potassium makes Magnesium..


 


LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5408
   Posted 5/23/2009 8:33 AM (GMT -7)   
I have not experienced that at all.  I take a multi-vitamin and eat a variety of vegetables including lots or green leaf veggies and plain whole-fat yogurt.

Lanie
forum moderator - diabetes
diabetes controlled so far by low/no carb diet and exercise; no meds


Sydnee10
Veteran Member


Date Joined Jun 2003
Total Posts : 561
   Posted 5/23/2009 11:56 AM (GMT -7)   
Lanie,
If you don't mind,which Multi-Vitamin do you take?I eat Green Leaf Vegetables and Plain,Organic yet Fat-Free Yogurt!


 

Post Edited (Sydnee10) : 5/23/2009 1:02:18 PM (GMT-6)


Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 5/23/2009 6:51 PM (GMT -7)   
I take calcium with D and eat bananas for prevention of muscle cramps. They usually pop up after I've done something novel like plant flowers. Using different muscles makes them grouchy for me.
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross


Sydnee10
Veteran Member


Date Joined Jun 2003
Total Posts : 561
   Posted 5/24/2009 1:34 AM (GMT -7)   
Jeannie,
I don't take Calcium,but get only a small amount from Diet.I take 10,000 IU's of Vitamin D (when I can remember).I didn't get enough Sunlight for a number of Years when I was Housebound Agoraphobic.I no longer eat Bananas,because there is like 21 G's of Carb.Avocados have more Potassium.The Cramps could be from scrubbing my Shower and Grout.I got on my Knees and even sat flat of my Bum.I also moved my Mattress on the Floor,it didn't fit the frame of my Bed,so it's not only an uncomfortable sleep,but difficult to rise from such a low place.

 


Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 486
   Posted 5/26/2009 2:27 PM (GMT -7)   
Hi Sydnee,

Some antidiabetes meds can deplete vitamin D and B along with Low carbs acting as a diuretic and lowering your potassium. I sometimes get the cramps in my legs or my feet when I have gotten either too hot or cold. When I do, I add about 2 tablespoons of tonic water to ice tea or plain water and it helps. It's the quinnie in the tonic water that helps with the cramps for me. My doctor said being low in vitamin b and d will also cause the cramps.

Marburg

Sydnee10
Veteran Member


Date Joined Jun 2003
Total Posts : 561
   Posted 8/17/2009 1:56 AM (GMT -7)   
Lanie,Jeannie and Marburg,
I found the source of my Leg pain...Metformin!Stopped taking and had immediate relief!No more Leg pain.My latest A1C is 6.4 down from 8.2 and 7.1 respectively,and I've had an 87 and 85 on Meter!

 


TVEditor
Regular Member


Date Joined Aug 2008
Total Posts : 481
   Posted 8/18/2009 4:37 AM (GMT -7)   
According to this page chealth.canoe.ca/drug_info_details.asp?channel_id=0&relation_id=0&brand_name_id=217&page_no=2 , you may be experiencing lactic acidosis while taking metformin. Check with your doctor as soon as you can.
Chris - Forum Moderator, Diabetes

~ Diagnosed Type 2 in July 2008 ~ Dropped 40 or so pounds after following HealingWell advice ~
~ Diabetes under control / no meds - so far - knock on head

I used to eat 100% wrong -- now I eat 95% right


Sydnee10
Veteran Member


Date Joined Jun 2003
Total Posts : 561
   Posted 8/18/2009 9:00 AM (GMT -7)   

I read about Lactic Acidosis and didn't have any of the Symptoms except for Muscle pain.All is fine since stopping the Medication,which my Doctor is aware.


 

Post Edited (Sydnee10) : 8/18/2009 10:03:00 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 12:32 PM (GMT -7)
There are a total of 2,735,435 posts in 301,303 threads.
View Active Threads


Who's Online
This forum has 151408 registered members. Please welcome our newest member, ChristineMdic.
361 Guest(s), 12 Registered Member(s) are currently online.  Details
Xfitmama3, 81GyGuy, tickbite666, dismissed, Serenity Now, Girlie, reminder, JEN02, Faustmann, NiceCupOfTea, InTheShop, Poppie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer